HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Hypercalcemia due to vitamin D intoxication with clinical features mimicking acute myocardial infarction.

Abstract
We report a case of hypercalcemia in an elderly patient due to vitamin D intoxication with clinical features and electrocardiogram (ECG) findings mimicking acute myocardial infarction. A 78-year-old man was referred to our department with symptoms of general fatigue, anorexia and chest pain. The ECG demonstrated ST elevation in leads V1 to V3 and diffuse T wave flattening, resulting in myocardial infarction being suspected. However, his symptoms, including chest pain, gradually improved and the ECG returned to normal in accordance with a fall in his serum calcium level. We introduce the use of QaTc interval shortening in differentiating ST-T changes of hypercalcemia from those of true myocardial ischemia.
AuthorsNaoto Ashizawa, Syuji Arakawa, Yuji Koide, Genji Toda, Shinji Seto, Katsusuke Yano
JournalInternal medicine (Tokyo, Japan) (Intern Med) Vol. 42 Issue 4 Pg. 340-4 (Apr 2003) ISSN: 0918-2918 [Print] Japan
PMID12729323 (Publication Type: Case Reports, Journal Article)
Chemical References
  • Vitamin D
Topics
  • Aged
  • Chest Pain (chemically induced)
  • Diagnosis, Differential
  • Electrocardiography
  • Humans
  • Hypercalcemia (chemically induced, diagnosis)
  • Male
  • Myocardial Infarction (diagnosis)
  • Vitamin D (poisoning)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: